Alert archive / Nevada / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 17, NWS Reno, NV

July 5, 2015Lyon County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 5, 2015, 5:18 PM PDT for Lyon County, Nevada. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2015, 5:18 PM PDT (00:18 UTC)
Expired
Jul 5, 2015, 5:45 PM PDT
In force
27 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Lyon County, NV

The radar

The Reno radar (KRGX), 94 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:35 PM PDTHAIL 16 Nnw Smith Valley, NVBROADCAST MEDIA REPORTING ONE INCH HAIL IN SMITH VALLEY NEAR ARTESIA LANE. REISSUED FOR LOCATION UPDATE.
Jul 5, 5:35 PM PDTHAIL 1Smith Valley, NVBROADCAST MEDIA REPORTING ONE INCH HAIL IN SMITH VALLEY NEAR ARTESIA LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2920 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WUUS55 KREV 060018
SVRREV
NVC019-060045-
/O.NEW.KREV.SV.W.0017.150706T0018Z-150706T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
518 PM PDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LYON COUNTY IN WEST CENTRAL NEVADA...

* UNTIL 545 PM PDT

* AT 518 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR SMITH...OR 17 MILES
  NORTHEAST OF TOPAZ LAKE...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YERINGTON...SMITH...WEED HEIGHTS...MASON...YERINGTON MUNICIPAL
  AIRPORT...SMITH VALLEY AND ARTESIA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3894 11941 3907 11918 3891 11904 3875 11937
TIME...MOT...LOC 0018Z 236DEG 14KT 3890 11935 

$$

BRONG
2 follow-up statements
687 
WWUS55 KREV 060038
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
538 PM PDT SUN JUL 5 2015

NVC019-060045-
/O.CON.KREV.SV.W.0017.000000T0000Z-150706T0045Z/
LYON NV-
538 PM PDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM PDT
FOR CENTRAL LYON COUNTY...

AT 536 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS OVER ARTESIA LAKE...MOVING NORTHEAST AT 15 MPH. 
HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YERINGTON...SMITH...WEED HEIGHTS...MASON...YERINGTON MUNICIPAL
AIRPORT...SMITH VALLEY AND ARTESIA LAKE.

LAT...LON 3894 11941 3907 11918 3891 11904 3875 11937
TIME...MOT...LOC 0036Z 236DEG 14KT 3893 11929 

$$

BRONG
750 
WWUS55 KREV 060045
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
545 PM PDT SUN JUL 5 2015

NVC019-060052-
/O.EXP.KREV.SV.W.0017.000000T0000Z-150706T0045Z/
LYON NV-
545 PM PDT SUN JUL 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LYON COUNTY WILL
EXPIRE AT 545 PM PDT...
                
THE STORM OVER ARTESIA LAKE WHICH PROMPTED THE WARNING HAS WEAKENED. 
HOWEVER GUSTY WINDS AND HEAVY RAIN WILL CONTINUE THROUGH 615 PM.  
GUSTY WINDS MAY REACH YERINGTON AND HIGHWAYS 339 AND 208 IN THE 
MASON VALLEY. 

LAT...LON 3894 11941 3907 11918 3891 11904 3875 11937
TIME...MOT...LOC 0033Z 236DEG 14KT 3893 11929 

$$

BRONG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:07 PM PDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 5, 3:07 PM PDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
307 PM PDT SUN JUL 5 2015

.SYNOPSIS...

LOW PRESSURE NEAR THE CALIFORNIA COAST WILL BRING THE THREAT FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE
UPCOMING WEEK, ESPECIALLY IN THE AFTERNOONS AND EVENINGS. MOISTURE
REMAINS ELEVATED SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR AVERAGE EARLY THIS
WEEK BEFORE FALLING BELOW AVERAGE.

&&

.SHORT TERM...

ADJUSTED THUNDERSTORM TIMING OUT IN THE BASIN AND RANGE MONDAY AND
BUMPED UP POP/THUNDERSTORM CHANCES OVER NORTHEAST CALIFORNIA FOR
TUESDAY NIGHT, OTHERWISE NO MAJOR CHANGES TO THE SHORT TERM
FORECAST.

THUNDERSTORMS HAVE POPPED UP OVER SOUTHEASTERN MONO COUNTY AND
MINERAL COUNTY WEST OF HIGHWAY 95 THIS AFTERNOON. OVER WESTERN
LASSEN COUNTY, A COUPLE STORMS HAVE POPPED UP AS THE RAIN-COOLED
(FROM LAST NIGHT AND THIS MORNING) ATMOSPHERE THERE HAS MODIFIED
QUICKLY WITH AFTERNOON SUN. FOR NORTHERN WASHOE COUNTY, CUMULUS
ARE BEGINNING TO DEVELOP AND A FEW SHOWERS OR STORMS ARE EXPECTED
INTO THIS EVENING. ELSEWHERE, MODEST CUMULUS ARE DEVELOPING WITH
AN ISOLATED SHOWER OR STORM HARD TO RULE OUT WITH MODERATE (BUT
LOWER THAN RECENTLY) MOISTURE REMAINING IN THE AREA TODAY.

AS FAR AS THE NATURE OF THUNDERSTORMS TODAY, INSTABILITY IS
MODERATE (500-1000 J/KG), MOTIONS ARE QUITE ANEMIC (LESS THAN 10 MPH)
AND PWATS REMAIN OVER 0.75" SO HEAVY RAIN IS THE PRIMARY THREAT TO
LIFE AND PROPERTY INTO THIS EVENING. WHILE FLASH FLOODING IS
CERTAINLY POSSIBLE IN/NEAR STEEP TERRAIN AND ON RECENT WILDFIRE
BURN SCARS, STORM COVERAGE SHOULD REMAIN ISOLATED TO WIDELY
SCATTERED SO THE FLASH FLOODING THREAT REMAINS VERY LOW FOR THE
OVERALL AREA.

WITH NO UPPER FORCING OF NOTE, CONVECTION THIS EVENING SHOULD END
BY AROUND SUNSET. ON MONDAY, THUNDERSTORM COVERAGE IS PROGGED TO
INCREASE AS LOW PRESSURE OFF THE CALIFORNIA COAST BEGINS TO MOVE
TOWARDS THE COAST. THIS IS EXPECTED TO BRING INCREASING DIVERGENCE
AND COOLING ALOFT (INCREASING INSTABILITY), WITH AFTERNOON HEATING
BRINGING SCATTERED THUNDERSTORMS FIRST TO THE SIERRA FOLLOWED BY A
PUSH OFF INTO WESTERN NEVADA LATE IN THE AFTERNOON AND DURING THE
EVENING. INSTABILITY AND MOISTURE LOOKS SIMILAR TO TODAY SO STORMS
GENERALLY WILL BE OF SIMILAR CHARACTER.

TUESDAY, THE GFS/NAM INDICATE THE APPROACH OF AN UPPER DISTURBANCE
AROUND THE LOW OFF THE CALIFORNIA COAST. THIS WILL BRING AN
ADDITIONAL ROUND OF SCATTERED AFTERNOON THUNDERSTORMS. FLOW ALOFT
IS EXPECTED TO INCREASE WITH THE DISTURBANCE AND MODEL SOUNDINGS
SHOW SOME MAINLY DIRECTIONAL WIND SHEAR IN THE CLOUD-BEARING
LAYER. THIS COULD BRING INCREASED ORGANIZATION/LIFESPANS TO
THUNDERSTORMS FOR TUESDAY AFTERNOON AND EVENING. MODELS STILL
DEPICT RATHER HIGH PWATS, ESPECIALLY NORTH OF ABOUT HIGHWAY 50, SO
HEAVY RAIN AND LOCALIZED FLASH FLOODING REMAIN A THREAT.

TUESDAY NIGHT, THE 12Z GFS/NAM SHOW THE POSSIBILITY FOR NOCTURNAL
CONVECTION PERSISTING FOR NORTHEAST CALIFORNIA AND NORTHERN AND
FAR WESTERN NEVADA AS THE AFOREMENTIONED UPPER DISTURBANCE
CONTINUES TO ROTATE AROUND ITS PARENT LOW. THE SREF ALSO KEEPS A
LOW CHANCE FOR NOCTURNAL THUNDERSTORMS OVER NORTHEAST CALIFORNIA
TUESDAY NIGHT. WITH ALL THIS IN MIND, I HAVE INCREASED OVERNIGHT
POP FOR MUCH OF THE REGION WITH THE HIGHEST POP IN NORTHEAST
CALIFORNIA. SNYDER

.LONG TERM...WEDNESDAY THROUGH SUNDAY...

MODELS TRACK THE LOW OFF THE CALIFORNIA COAST INTO NORTHERN
CALIFORNIA/WESTERN NEVADA FOR MID WEEK BEFORE LIFTING INTO THE
PACIFIC NORTHWEST EITHER SATURDAY OR SUNDAY. THIS WILL SHOULD LEAD
TO A CLOUDY, COOL AND WET PATTERN FOR THE REGION. AT THIS TIME THE
BEST CHANCE OF PRECIPITATION COULD BE FOCUSED NORTH OF HIGHWAY 50
WEDNESDAY TO FRIDAY, AS A DEFORMATION ZONE DEVELOPS ON THE NORTHEAST
SIDE OF THE LOW. AFTERNOON SHOULD DROP INTO THE 80S ACROSS WESTERN
NEVADA WITH 70S FOR THE SIERRA BEFORE WARMING UP A BIT FOR NEXT
WEEKEND. BRONG

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS SHOULD DECREASE BY 06Z WITH BEST CHANCE
FOR THUNDERSTORMS IS OVER LYON, EASTERN MONO AND WESTERN MINERAL
COUNTIES, WITH JUST A 10-15% CHANCE OF STORMS IMPACTING KRNO AND
KMMH. LITTLE TO NO ACTIVITY WILL OCCUR AROUND KTRK/KTVL UNTIL
TOMORROW. THE STRONGER STORMS COULD PRODUCE OUTFLOW WINDS TO 50 MPH,
SMALL HAIL AND HEAVY RAIN.

AS LOW PRESSURE NEARS THE CALIFORNIA COAST TUESDAY, SHOWERS AND
THUNDERSTORMS WILL BUILD UP ALONG THE SIERRA CREST AND FAR WESTERN
NEVADA.  MAIN THREATS ARE HEAVY RAIN, WINDS TO 50 MPH AND HAIL.

THE LOW WILL PERSIST FOR THE LATTER HALF OF THE WEEK WITH AN ONGOING
THREAT FOR SHOWERS AND THUNDERSTORMS. BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 5, 1:04 PM PDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
104 PM PDT SUN JUL 5 2015

CAZ073-052030-
MONO CA-
104 PM PDT SUN JUL 5 2015

...STRONG THUNDERSTORM NORTH OF CROWLEY LAKE...

AT 1259 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF CROWLEY LAKE...MOVING
NORTH AT 5 MPH.

HEAVY RAIN...SMALL HAIL AND WINDS IN EXCESS OF 40 MPH ARE LIKLEY
WITH THIS STORM.

ADDITIONAL THUNDERSTORMS ARE BUILDING OVER THE MINARETS AND
LOCATIONS JUST EAST OF MONO LAKE. HEAVY RAIN AND HAIL MAY IMPACT
TRAVEL ON HIGHWAY 120 AND BACK COUNTY ROADS NORTH OF CROWLEY
LAKE...SLOW DOWN AND USE CAUTION WHEN DRIVING THROUGH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CROWLEY LAKE...MAMMOTH-YOSEMITE AIRPORT...CROWLEY LAKE CAMPGROUND...
BENTON CROSSING CAMPGROUND...CONVICT LAKE CAMPGROUND...GLASS MOUNTAIN
AND JUNCTION U.S 395 AND CA 203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE. BOATERS ON CROWLEY LAKE SHOULD BE PREPARED FOR
OUTFLOW WINDS UP TO 45 MPH. GUSTY WINDS WILL CAUSE A RAPID INCREASE
IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.

&&

LAT...LON 3747 11875 3757 11895 3815 11881 3800 11858
TIME...MOT...LOC 1959Z 201DEG 5KT 3772 11875

BRONG
Special weather statement, Jul 5, 3:55 PM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
355 PM PDT SUN JUL 5 2015

CAZ073-NVZ001-003-052315-
MONO CA-MINERAL AND SOUTHERN LYON COUNTIES NV-GREATER RENO-
CARSON CITY-MINDEN AREA NV-
355 PM PDT SUN JUL 5 2015

...STRONG OUTFLOW WINDS POSSIBLE OVER LYON...MINERAL AND MONO
COUNTIES...

AT 350 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER SOUTHERN LYON COUNTY EAST OF
SWEETWATER SUMMIT.

THIS THUNDERSTORM WILL LIKELY PRODUCE A STRONG OUTFLOW WINDS WITH
GUSTS IN EXCESS OF 40 MPH OVER PORTIONS OF LYON...MINERAL AND MONO
COUNTIES.

LOCATIONS IMPACTED INCLUDE...
BODIE...BRIDGEPORT...HAWTHORNE...YERINGTON...MASON VALLEY AND WALKER
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS ON HIGHWAY 338 IN LYON COUNTY...HIGHWAY 182 IN MONO COUNTY
AND HIGHWAYS 359 AND 95 IN MINERAL COUNTY SHOULD BE PREPARED FOR A
SUDDEN INCREASE IN WINDS WITHIN THE NEXT HOUR.

LAT...LON 3814 11885 3816 11936 3904 11930 3904 11837
      3836 11837
TIME...MOT...LOC 2250Z 174DEG 12KT 3850 11902

BRONG
Special weather statement, Jul 5, 4:43 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
443 PM PDT SUN JUL 5 2015

CAZ071-060030-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
443 PM PDT SUN JUL 5 2015

...STRONG THUNDERSTORMS OVER HIGHWAY 395 BETWEEN RAVENDALE AND
MADELINE...

AT 441 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MADELINE...OR 7 MILES NORTH OF TERMO...
MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
TERMO...MADELINE AND RAVENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IF POSSIBLE. STAY AWAY FROM WINDOWS AND AVOID USING LANDLINE
TELEPHONES UNLESS IT IS AN EMERGENCY.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN RAVENDALE
AND MADELINE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH
RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING
OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.

&&

LAT...LON 4067 12048 4097 12061 4118 12043 4107 12009
TIME...MOT...LOC 2341Z 224DEG 8KT 4097 12046

DJ
Special weather statement, Jul 5, 5:06 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
506 PM PDT SUN JUL 5 2015

NVZ001-003-060045-
MINERAL AND SOUTHERN LYON COUNTIES NV-GREATER RENO-CARSON CITY-
MINDEN AREA NV-
506 PM PDT SUN JUL 5 2015

...STRONG THUNDERSTORM OVER THE PINE NUT MOUNTAINS...

AT 504 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WELLINGTON...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMITH...WELLINGTON...SMITH VALLEY...HOLBROOK JUNCTION...MOUNT COMO...
MOUNT SIEGEL...ARTESIA LAKE...NV 208 AT DOUGLAS-LYON CO LINE AND
JUNCTION NV 338 AND NV 829 (WELLINGTON CUTOFF).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.

&&

LAT...LON 3865 11938 3874 11959 3903 11949 3893 11917
TIME...MOT...LOC 0004Z 213DEG 13KT 3881 11942

BRONG
Local storm report, Jul 5, 5:18 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
518 PM PDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      20 NE BENTON            38.02N 118.22W
07/05/2015                   MINERAL            NV   DEPT OF HIGHWAYS

            NEVADA DEPARTMENT OF TRANSPORTATION REPORTED A FLASH
            FLOOD AND ROCK SLIDE ALONG STATE ROUTE 360.

0511 PM     HAIL             5 SSE GARDNERVILLE      38.87N 119.70W
07/05/2015  M0.25 INCH       DOUGLAS            NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED PEA SIZED HAIL COVERING
            THE GROUND ALONG WITH VERY HEAVY RAINFALL.

&&

MCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:06 PM PDTSpecial Weather StatementREVDouglas39 min
Jul 5, 6:18 PM PDTSpecial Weather StatementREVLyon42 min
Jul 5, 6:31 PM PDTSpecial Weather StatementREVStorey29 min
Jul 5, 6:47 PM PDTFlash Flood WarningREVLyon, Storey, Washoe3 hr
Jul 5, 7:04 PM PDTSpecial Weather StatementREVWashoe41 min
Jul 5, 7:23 PM PDTSpecial Weather StatementREVStorey22 min
Jul 5, 7:33 PM PDTSpecial Weather StatementREVStorey42 min
Jul 5, 7:56 PM PDTAreal Flood AdvisoryREVChurchill, Lyon, Washoe3 hr
Jul 5, 8:31 PM PDTSpecial Weather StatementREVStorey29 min
Jul 5, 8:39 PM PDTSpecial Weather StatementREVPershing81 min
Jul 5, 8:56 PM PDTSevere Thunderstorm WarningREVChurchill, Pershing49 min
Jul 5, 8:59 PM PDTAreal Flood AdvisoryREVWashoe3 hr
Jul 5, 9:45 PM PDTAreal Flood AdvisoryREVChurchill, Pershing3 hr
Jul 6, 3:20 AM PDTFlash Flood WatchREVDouglas, Lyon, Mineral, Storey, Washoe18 hr
Jul 6, 1:26 PM PDTSpecial Weather StatementREVDouglas34 min
Jul 6, 2:31 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon44 min
Jul 6, 2:48 PM PDTFlash Flood WarningREVLyon, Mineral3 hr
Jul 6, 3:06 PM PDTSpecial Weather StatementREVStorey54 min
Jul 6, 3:07 PM PDTSpecial Weather StatementREVStorey53 min
Jul 6, 3:19 PM PDTSpecial Weather StatementREVDouglas26 min
Jul 6, 3:33 PM PDTFlash Flood WarningREVDouglas3 hr
Jul 6, 3:34 PM PDTFlash Flood WarningREVLyon, Storey3 hr
Jul 6, 3:43 PM PDTSpecial Weather StatementREV62 min
Jul 6, 3:51 PM PDTSevere Thunderstorm WarningREVDouglas39 min
Jul 6, 4:11 PM PDTSpecial Weather StatementREVStorey49 min
Jul 6, 4:17 PM PDTFlash Flood WarningREVStorey, Washoe3 hr
Jul 6, 4:30 PM PDTFlash Flood WarningREVDouglas3 hr
Jul 6, 4:41 PM PDTSpecial Weather StatementREV64 min
Jul 6, 4:56 PM PDTFlash Flood WarningREVDouglas3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.